People of absolutely any age category have to constantly resort to taking antibacterial drugs. However, some patients suffer from intolerance to them. According to statistics, an allergy after taking antibiotics is the most common unwanted reaction when using similar medicines. The exact cause of this pathology is not established, but the risk of its occurrence is increased by such factors as genetic predisposition, allergy to certain foods and pollen.
Symptoms of an allergy to antibiotics
Most often, the first signs of drug intolerance manifest themselves within 24 hours from the beginning of treatment. Common symptoms include these manifestations:
- Anaphylactic shock , formed immediately after treatment with a specific medicine, is accompanied by a worsening of breathing, a drop in pressure and swelling.
- A serum-like symptom is noted after at least three days of medication treatment. The patient gets fever, joints hurt and swollen lymph nodes.
- Drug fever can make itself felt in the first seven days of antibiotic therapy. The patient suffers from a high temperature reaching 40 degrees. After three days after stopping treatment, the symptoms disappear.
- Lyell's syndrome develops in rare cases, characterized by the formation of large exudate-filled vesicles on the skin.
The appearance of general symptoms is not necessary, sometimes allergies to antibiotics can be accompanied only by local signs, such as:
- angioedema .
Moreover, the spots on the skin can be large and small, and also combine into one huge spot. They occur usually in the first hours of antibiotic therapy and disappear after it stops.
Treatment of allergies to antibiotics
The most important thing you should do is stop the medication immediately. This will help to significantly reduce the manifestation of the reaction.
The doctor, depending on the extent of the lesion, can prescribe cleansing of the body with the help of plasmapheresis or other methods. Also, an appropriate symptomatic treatment is prescribed.
Usually, the appointment of additional medications is not required, all symptoms after the abolition of antibiotics pass independently. However, if the recovery process is complicated, the patient is prescribed glucocorticosteroids and antihistamines. In the case of anaphylactic shock, the patient fights for urgent hospitalization.